advertisement
Question
Posted by: Lucinda | 2010/02/04

Lexamil and therapy - any no cost substitues?

Dear Dr

I have been on Lexamil for the past year, having started with 10mg and are now on 20mg. I found it did help me in the beginning to recover from depression and anxiety, but are slowly getting back to feeling despondent, alone and sad. I used to be on a medical aid, so I could afford the session with my psychiatrist. I am self employed at the moment and not on a medical aid and at this point cant afford the hourly rate to see her.

What advice do you have for me to cope in the meantime, until I can get back on a medical aid and go see my Psychiatrist again.

Is it possible to get used to Lexamil and that it is not effective anymore? I have also gained about 8 kg since increasing from 10 to 20 mg which is not normal for my bod ytype,considering I exercise regularly. Should I go back to 10mg?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

CBT would be at least as effective as any AD, but I don't know any source of free therapy, except perhaps in the dept of psychiatry or psychology of your nearest medical school.
Some people do put on more weight while on some particular ADs ( the effect isn't entirely predictable ). If 20 mg of the drug isn't helping enopugh, a lower dose is unlikely to be better ; and it is not wise for you to increase such doses on your own. Why not try a medical school or state hospital clinic for review - maybe you'd do better on a different drug

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/02/04

CBT would be at least as effective as any AD, but I don't know any source of free therapy, except perhaps in the dept of psychiatry or psychology of your nearest medical school.
Some people do put on more weight while on some particular ADs ( the effect isn't entirely predictable ). If 20 mg of the drug isn't helping enopugh, a lower dose is unlikely to be better ; and it is not wise for you to increase such doses on your own. Why not try a medical school or state hospital clinic for review - maybe you'd do better on a different drug

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement